Denis Denisov

Senior Lecturer in Probability

Group: Probability and Stochastic Analysis

  • Alan Turing/1.129
  • School of Mathematics,
  • University of Manchester
  • Oxford Road, Manchester M13 9PL, UK
  • denis.denisov[at]
  • Tel: +44 (0) 161 30 63678
  • Fax: +44 (0) 161 275 5819

Page contents:

Probability workshops in Manchester

Probability and Statistics seminar

You can find information about upcoming seminars at Probability and Statistics seminars

Research interests

Probability Theory, Random Walks, Markov Chains.

PhD students

I am constantly looking for good candidates. Please do not to hesitate to contact me about possibility of a PhD in Probability.



Google Scholar profile


D.Denisov, A. Sakhanenko and V. Wachtel. “First-passage times for random walks in the triangular array setting”. Submitted (2020), pp. 1–15. arXiv: 2005.00240


D.Denisov. “Maximum on a random time interval of a random walk with infinite mean”. Submitted (2019), pp. 1–10. arXiv: arXiv:1907.08920


D.Denisov, D. Korshunov and V. Wachtel. “Renewal Theory for Transient Markov Chains with Asymptotically Zero Drift”. Trans. Amer. Math. Soc. (to appear), pp. 1–38. arXiv: 1907.07940


D.Denisov, E. Perfilev and V. Wachtel. “Tail asymptotics for the area under the excursion of a random walk with heavy-tailed increments”. Submitted (2019), pp. 1–19. arXiv: 1907.01280


D.Denisov and V. Wachtel. “Alternative constructions of a harmonic function for a random walk in a cone”. Submitted (2018), pp. 1–23. arXiv: 1805.01437.


D. Denisov, D. Korshunov, and V. Wachtel. “Markov chains on Z+: analysis of stationary measure via harmonic functions approach Queueing Systems 91(3-4) (2019), pp. 265–295. arXiv: 1312.2201.


D. Denisov, A. Sakhanenko, and V. Wachtel. “ First-passage times over moving boundaries for asymptotically stable walks”. Probab. Theory Appl., to appear (2018), pp. 1–20. arXiv: 1801.04136.


D. Denisov, A. Sakhanenko, and V. Wachtel. “First-passage times for random walks with non-identically distributed increments”. Ann. Probab. 46(6) (2018), 3313-3350.doi: 10.1214/17-AOP1248. arXiv: 1611.00493.


D. E. Denisov and N. N. Leonenko. “Multifractal scenarios for products of geometric Levy-based stationary models”. Stochastic Analysis and Applications 34.4 (2016), pp. 610–643. doi: 10.1080/07362994.2016.1164606.


D. Denisov, Korshunov D., and V. Wachtel. “At the Edge of Criticality: Markov Chains with Asymptotically Zero Drift”. Submitted (2016), pp. 1–213. arXiv: 1612.01592.


D. Denisov and N. Leonenko. “Limit theorems for multifractal products of geometric stationary processes”. Bernoulli 22.4 (2016), pp. 2579–2608. doi: 10.3150/15-BEJ738.


D. Denisov and V. Wachtel. “Exact asymptotics for the instant of crossing a curve boundary by an asymptotically stable random walk”. Probab. Theory Appl. 60.3 (2016), pp. 481–500. doi: 10.1137/S0040585X97T987740. arXiv: 1403.5918.


D. Denisov and V. Wachtel. “Universality of local times of killed and reflected random walks”. Electron. Commun. Probab. 21 (2016), 11 pp. doi: 10.1214/15-ECP3995.


D. Denisov, M. Kolb, and V. Wachtel. “Local asymptotics for the area of random walk excursions”. Journal of the London Mathematical Society 91.2 (2015), pp. 495–513. doi: 10.1112/jlms/jdu078.


D. Denisov and V. Wachtel. “Exit times for integrated random walks”. Ann. Inst. H. Poincare Probab. Statist. 51.1 (2015), pp. 167–193. doi: 10.1214/13-AIHP577. arXiv: 1207.2270.


D. Denisov and V. Wachtel. “Random walks in cones”. Ann. Probab. 43.3 (2015), pp. 992–1044. doi: 10.1214/13-AOP867. arXiv: 1110.1254.


D. Denisov and J. Kugler. “Heavy traffic and heavy tails for subexponential distributions”. Submitted (2014), pp. 1–26. arXiv: 1403.7325.


D. Denisov, V. Vatutin, and V. Wachtel. “Local probabilities for random walks with negative drift conditioned to stay nonnegative”. Electron. J. Probab. 19 (2014), pp. 1–17. doi: 10.1214/EJP.v19-3426.


D. Denisov, D. Korshunov, and V. Wachtel. “Potential analysis for positive recurrent Markov chains with asymptotically zero drift: Power-type asymptotics”. Stochastic Processes and their Applications 123.8 (2013), pp. 3027–3051. doi: 10.1016/ arXiv: 1208.3066.


D. Denisov, D. Korshunov, and V. Wachtel. “Tail asymptotics for the supercritical Galton-Watson process in the heavy-tailed case”. Proceedings of the Steklov Institute of Mathematics 282.1 (2013), pp. 273–297. doi: 10.1134/S0081543813060205. arXiv: 1303.2306.


D. Denisov and V. Shneer. “Asymptotics for the first passage times of Levy processes and random walks”. J. Appl. Probab. 50.1 (2013), pp. 64–84. doi: 10.1239/jap/1363784425. arXiv: 0712.0728.


D. Denisov, S. Foss, and T. Konstantopoulos. “Limit theorems for a random directed slab graph”. Ann. Appl. Probab. 22.2 (2012), pp. 702–733. doi: 10.1214/11-AAP783. arXiv: 1005.4806.


D. Denisov and V. Wachtel. “Martingale approach to subexponential asymptotics for random walks”. Electron. Commun. Probab. 17 (2012), pp. 1–9. doi: 10.1214/ECP.v17-1757. arXiv: 1111.6810.


D. Denisov and V. Wachtel. “Ordered random walks with heavy tails”. Electron. J. Probab. 17 (2012), pp. 1–21. doi: 10.1214/EJP.v17-1719. arXiv: 1103.4529.


O. Boxma and D. Denisov. “Sojourn time tails in the single server queue with heavy-tailed service times”. Queueing Systems 69.2 (2011), pp. 101–119. doi: 10.1007/s11134-011-9229-y.


D. Denisov, S. Foss, and D. Korshunov. “Asymptotics of randomly stopped sums in the presence of heavy tails”. Bernoulli 16.4 (2010), pp. 971–994. doi: 10.3150/10-BEJ251. arXiv: 0808.3697.


D. Denisov and S. Shneer. “Global and local asymptotics for the busy period of an M/G/1 queue”. Queueing Systems 64.4 (2010), pp. 383–393. doi: 10.1007/s11134-010-9167-0.


D. Denisov and V. Wachtel. “Conditional Limit Theorems for Ordered Random Walks”. Electron. J. Probab. 15 (2010), pp. 292–322. doi: 10.1214/EJP.v15-752. arXiv: 0907.2854.


D. Denisov, T. Dieker, and V. Shneer. “Large deviations for random walks under subexponentiality: the big-jump domain”. Ann. Probab. 36.5 (2008), pp. 1946–1991. doi: 10.1214/07-AOP382. arXiv: math/0703265.


D. Denisov, S. Foss, and D. Korshunov. “Lower limits for distributions of randomly stopped sums”. Probab. Theory Appl. 52.4 (2008), pp. 1031–1046. doi: 10.1137/S0040585X97983328. arXiv: 0711.4491.


D. Denisov, S. Foss, and D. Korshunov. “On lower limits and equivalences for distribution tails of randomly stopped sums”. Bernoulli 14.2 (2008), pp. 391–404. doi: 10.3150/07-BEJ111. arXiv: math/0701920.


D. Denisov and V. Shneer. “Local asymptotics of the cycle maximum of a heavy-tailed random walk”. Adv. in Appl. Probab. 39.1 (2007), pp. 221–244. doi: 10.1239/aap/1175266476.


D. Denisov and B. Zwart. “On a theorem of Breiman and a class of random difference equations”. J. Appl. Probab. 44.4 (2007), pp. 1031–1046. doi: 10.1239/jap/1197908822.


D. Denisov and A. Sapozhnikov. “On the distribution of the number of customers in the symmetric M/G/1 queue”. Queueing Systems 54.4 (2006), pp. 237–241. doi: 10.1007/s11134-006-0298-2.


D.E. Denisov. “On the Existence of a Regularly Varying Majorant of an Integrable Monotone Function”. English. Mathematical Notes 79.1-2 (2006), pp. 129–133. doi: 10.1007/s11006-006-0013-y.


D. Denisov. “A note on the asymptotics for the maximum on a random time interval of a random walk”. Markov Processes and related fields 11 (2005), pp. 165–169.


D. Denisov, S. Foss, and D. Korshunov. “Tail Asymptotics for the Supremum of a Random Walk when the Mean Is not Finite”. Queueing Systems 46.1-2 (2004), pp. 15–33. doi: 10.1023/B:QUES.0000021140.87161.9c. arXiv: 1303.4715.


D. Denisov and S. Foss. “On Transience Conditions for Markov Chains and Random Walks”. Siberian Mathematical Journal 44.1 (2003), pp. 44–57. doi: 10.1023/A:1022008203109.


S. Foss and D. Denisov. “On Transience Conditions for Markov Chains”. Siberian Mathematical Journal 42.2 (2001), pp. 364–371. doi: 10.1023/A:1004801516561.

to the top


to the top